Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Stability of the fixed point property
of Hilbert spaces

Author: Pei-Kee Lin
Journal: Proc. Amer. Math. Soc. 127 (1999), 3573-3581
MSC (1991): Primary 47H09, 47H10
Published electronically: May 6, 1999
MathSciNet review: 1616654
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that any Banach space $X$ whose Banach-Mazur distance to a Hilbert space is less than $\sqrt {\frac{5+\sqrt {13}}{2} }$ has the fixed point property for nonexpansive mappings.

References [Enhancements On Off] (What's this?)

  • [A] D. Alspach, A fixed point free nonexpansive map, Proc. Amer. Math. Soc. 82 (1981), 423-424. MR 82j:47070
  • [AkK] A. G. Aksoy and M. A. Khamsi, Nonstandard Methods in Fixed Point Theory, Springer-Verlag, 1990. MR 91i:47073
  • [DB] T. Domíngues Benavides, Stability of the fixed point property for nonexpansive mappings, Houston J. Math. (to appear).
  • [ELOS] J. Elton, P. Lin, E. Odell and S. Szarek, Remarks on the fixed point problem for nonexpansive maps, Fixed points and Nonexpansive Mappings, Contemporary Math. Vol 18, Amer. Math. Soc., Princeton, 1983, pp. 87-120. MR 85d:47059
  • [GK] K. Goebel and W. A. Kirk, Topic in Metric Fixed Point Theory, Cambridge Univ. Pres., 1990. MR 92c:47070
  • [JMLF] A. Jiménez-Melado and E. Llorens-Fuster, Opial modulus and stability of the fixed point property, preprint.
  • [Ka] L. A. Karlovitz, Existence of fixed points of nonexpansive mappings in a space without normal structure, Pacific J. Math 66 (1976), 153-159. MR 55:8902
  • [L] P.K. Lin, Unconditional Bases and fixed points of nonexpansive mappings, Pacific J. Math. 116 (1985), 69-76. MR 86c:47075
  • [LiT] J. Lindenstrauss and L. Tzafriri, Classical Banach spaces I, Sequence spaces, Springer, Berlin, 1977. MR 58:17766
  • [M] B. Maurey, Points fixes des contractions sur un convex fermé de $L^{1}$, Seminare d'Analyse Fonctionelle, Ecole Polytechnique, Palaiseau (1980-1981).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47H09, 47H10

Retrieve articles in all journals with MSC (1991): 47H09, 47H10

Additional Information

Pei-Kee Lin
Affiliation: Department of Mathematics, University of Memphis, Memphis, Tennessee 38152

Received by editor(s): January 28, 1997
Received by editor(s) in revised form: February 16, 1998
Published electronically: May 6, 1999
Additional Notes: The work was done while the author was visiting the University of Texas at Austin. The author wishes to thank V. Mascioni, E. Odell and H. Rosenthal for their hospitality, particularly to V. Mascioni and E. Odell for their valuable discussion
Communicated by: Dale E. Alspach
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society